MAUDE Adverse Event Report: LIVANOVA USA, INC. MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number VT-XXXXX
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The involved device has been requested for return to livanova for evaluation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova received a report that the vent valve of the malleable vent catheter separated from the device during a procedure.The device was changed out without delay as soon as the issue was detected.There was no report of patient injury.
 
Additional Manufacturer Narrative
One malleable vent catheter was returned to livanova for evaluation.Visual inspection identified that the connector was completely detached from the catheter tubing.No evidence of uv adhesive was present at the connection site.This lack of adhesive application was a manufacturing error.The individual responsible for this portion of the catheter assembly was identified based on the reported lot number and the possible causes for this error were discussed.Remedial training was performed to ensure that the proper steps needed for this product were clearly understood.

Brand Name
MALLEABLE VENT CATHETER
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w. 65th way
arvada CO 80004
MDR Report Key7008450
Report Number1718850-2017-00019
Device Sequence Number11163125
Product Code DWF
UDI-Device Identifier00803622106378
UDI-Public(01)00803622106378(240)VT-63218(17)200531(10)1713500245
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K981601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberVT-XXXXX
Device Catalogue NumberVT-63218
Device Lot Number1713500245
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer12/22/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1